November  2014, 13(6): 2351-2358. doi: 10.3934/cpaa.2014.13.2351

Finite speed of propagation for mixed problems in the $WR$ class

1. 

Université de Nantes, Laboratoire de Mathématiques Jean Leray (CNRS UMR6629), 2 rue de la Houssinière, BP 92208, 44322 Nantes Cedex 3, France

Received  October 2013 Revised  March 2014 Published  July 2014

In this article we are interested in the propagation speed for solutions of hyperbolic boundary value problems in the $WR$ class. Using the Holmgren principle, we show that this speed is finite and we are able to give an explicit expression for the maximal speed. Due to a propagation phenomenon along the boundary that is specific to the $WR$ class, the maximal speed can be larger than the propagation speed for the Cauchy problem. This is consistent with previous examples of the litterature.
Citation: Antoine Benoit. Finite speed of propagation for mixed problems in the $WR$ class. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2351-2358. doi: 10.3934/cpaa.2014.13.2351
References:
[1]

S. Benzoni-Gavage, F. Rousset, D. Serre and K. Zumbrun, Generic types and transitions in hyperbolic initial-boundary-value problems,, \emph{Proc. Roy. Soc. Edinburgh Sect. A}, 5 (2002), 1073. doi: 10.1017/S030821050000202X. Google Scholar

[2]

S. Benzoni-Gavage and D. Serre, Multidimensional Hyperbolic Partial Differential Equations,, Oxford Mathematical Monographs, (2007). Google Scholar

[3]

A. Chazarain and J. Piriou, Caractérisation des problèmes mixtes hyperboliques bien posés differentiables,, (French) [Characterization of well-posed mixed hyperbolic mixed problems.], 22 (1972), 193. Google Scholar

[4]

A. Chazarain and J. Piriou, Introduction à la théorie des équations aux dérivées partielles linéaires,, (French) [Introduction to the theory of linear partial differential equations.], (). Google Scholar

[5]

J.-F. Coulombel, Well-posedness of hyperbolic initial boundary value problems,, \emph{J. Math. Pures Appl.}, 84 (2005), 786. doi: 10.1016/j.matpur.2004.10.005. Google Scholar

[6]

J.-F. Coulombel and O. Guès, Geometric optics expansions with amplification for hyperbolic boundary value problems: linear problems,, \emph{Ann. Inst. Fourier (Grenoble)}, 60 (2010), 2183. Google Scholar

[7]

M. Ikawa, Mixed problem for the wave equation with an oblique derivative boundary condition,, \emph{Osaka J. Math.}, 7 (1970), 495. Google Scholar

[8]

H.-O. Kreiss, Initial boundary value problems for hyperbolic systems,, \emph{Comm. Pure Appl. Math.}, 23 (1970), 277. Google Scholar

[9]

G. Métivier, The block structure condition for symmetric hyperbolic systems,, \emph{Bull. London Math. Soc.}, 32 (2000), 689. doi: 10.1112/S0024609300007517. Google Scholar

[10]

A. Morando and P. Secchi, Regularity of weakly well posed hyperbolic mixed problems with characteristic boundary,, \emph{J. Hyperbolic Differ. Equ.}, 8 (2011), 37. doi: 10.1142/S021989161100238X. Google Scholar

[11]

J. Rauch, Hyperbolic Partial Differential Equations and Geometric Optics,, American Mathematical Society, (2012). Google Scholar

[12]

M. Sablé-Tougeron, Existence pour un problème de l'élastodynamique Neumann non linéaire en dimension $2$,, (French) [Existence for a non-linear elastodynamic Neumann problem in $2$ dimensions], 101 (1988), 261. doi: 10.1007/BF00253123. Google Scholar

[13]

T. Shirota, On the propagation speed of hyperbolic operator with mixed boundary conditions,, \emph{J. Fac. Sci. Hokkaido Univ. Ser. I}, 22 (1972), 25. Google Scholar

show all references

References:
[1]

S. Benzoni-Gavage, F. Rousset, D. Serre and K. Zumbrun, Generic types and transitions in hyperbolic initial-boundary-value problems,, \emph{Proc. Roy. Soc. Edinburgh Sect. A}, 5 (2002), 1073. doi: 10.1017/S030821050000202X. Google Scholar

[2]

S. Benzoni-Gavage and D. Serre, Multidimensional Hyperbolic Partial Differential Equations,, Oxford Mathematical Monographs, (2007). Google Scholar

[3]

A. Chazarain and J. Piriou, Caractérisation des problèmes mixtes hyperboliques bien posés differentiables,, (French) [Characterization of well-posed mixed hyperbolic mixed problems.], 22 (1972), 193. Google Scholar

[4]

A. Chazarain and J. Piriou, Introduction à la théorie des équations aux dérivées partielles linéaires,, (French) [Introduction to the theory of linear partial differential equations.], (). Google Scholar

[5]

J.-F. Coulombel, Well-posedness of hyperbolic initial boundary value problems,, \emph{J. Math. Pures Appl.}, 84 (2005), 786. doi: 10.1016/j.matpur.2004.10.005. Google Scholar

[6]

J.-F. Coulombel and O. Guès, Geometric optics expansions with amplification for hyperbolic boundary value problems: linear problems,, \emph{Ann. Inst. Fourier (Grenoble)}, 60 (2010), 2183. Google Scholar

[7]

M. Ikawa, Mixed problem for the wave equation with an oblique derivative boundary condition,, \emph{Osaka J. Math.}, 7 (1970), 495. Google Scholar

[8]

H.-O. Kreiss, Initial boundary value problems for hyperbolic systems,, \emph{Comm. Pure Appl. Math.}, 23 (1970), 277. Google Scholar

[9]

G. Métivier, The block structure condition for symmetric hyperbolic systems,, \emph{Bull. London Math. Soc.}, 32 (2000), 689. doi: 10.1112/S0024609300007517. Google Scholar

[10]

A. Morando and P. Secchi, Regularity of weakly well posed hyperbolic mixed problems with characteristic boundary,, \emph{J. Hyperbolic Differ. Equ.}, 8 (2011), 37. doi: 10.1142/S021989161100238X. Google Scholar

[11]

J. Rauch, Hyperbolic Partial Differential Equations and Geometric Optics,, American Mathematical Society, (2012). Google Scholar

[12]

M. Sablé-Tougeron, Existence pour un problème de l'élastodynamique Neumann non linéaire en dimension $2$,, (French) [Existence for a non-linear elastodynamic Neumann problem in $2$ dimensions], 101 (1988), 261. doi: 10.1007/BF00253123. Google Scholar

[13]

T. Shirota, On the propagation speed of hyperbolic operator with mixed boundary conditions,, \emph{J. Fac. Sci. Hokkaido Univ. Ser. I}, 22 (1972), 25. Google Scholar

[1]

M.J. Lopez-Herrero. The existence of weak solutions for a general class of mixed boundary value problems. Conference Publications, 2011, 2011 (Special) : 1015-1024. doi: 10.3934/proc.2011.2011.1015

[2]

Md. Haider Ali Biswas, Maria do Rosário de Pinho. A nonsmooth maximum principle for optimal control problems with state and mixed constraints - convex case. Conference Publications, 2011, 2011 (Special) : 174-183. doi: 10.3934/proc.2011.2011.174

[3]

Yu Zhang, Yanyan Zhang. Riemann problems for a class of coupled hyperbolic systems of conservation laws with a source term. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1523-1545. doi: 10.3934/cpaa.2019073

[4]

Fredrik Hellman, Patrick Henning, Axel Målqvist. Multiscale mixed finite elements. Discrete & Continuous Dynamical Systems - S, 2016, 9 (5) : 1269-1298. doi: 10.3934/dcdss.2016051

[5]

Tianliang Hou, Yanping Chen. Superconvergence for elliptic optimal control problems discretized by RT1 mixed finite elements and linear discontinuous elements. Journal of Industrial & Management Optimization, 2013, 9 (3) : 631-642. doi: 10.3934/jimo.2013.9.631

[6]

Antonella Marini, Thomas H. Otway. Strong solutions to a class of boundary value problems on a mixed Riemannian--Lorentzian metric. Conference Publications, 2015, 2015 (special) : 801-808. doi: 10.3934/proc.2015.0801

[7]

Rafael Monteiro. Horizontal patterns from finite speed directional quenching. Discrete & Continuous Dynamical Systems - B, 2018, 23 (8) : 3503-3534. doi: 10.3934/dcdsb.2018285

[8]

Thomas Gauthier, Gabriel Vigny. Distribution of postcritically finite polynomials Ⅱ: Speed of convergence. Journal of Modern Dynamics, 2017, 11: 57-98. doi: 10.3934/jmd.2017004

[9]

Tao Lin, Yanping Lin, Weiwei Sun. Error estimation of a class of quadratic immersed finite element methods for elliptic interface problems. Discrete & Continuous Dynamical Systems - B, 2007, 7 (4) : 807-823. doi: 10.3934/dcdsb.2007.7.807

[10]

S. Bonafede, G. R. Cirmi, A.F. Tedeev. Finite speed of propagation for the porous media equation with lower order terms. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 305-314. doi: 10.3934/dcds.2000.6.305

[11]

Xiaoyu Fu. Stabilization of hyperbolic equations with mixed boundary conditions. Mathematical Control & Related Fields, 2015, 5 (4) : 761-780. doi: 10.3934/mcrf.2015.5.761

[12]

Huashui Zhan. On a hyperbolic-parabolic mixed type equation. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 605-624. doi: 10.3934/dcdss.2017030

[13]

Martin Burger, José A. Carrillo, Marie-Therese Wolfram. A mixed finite element method for nonlinear diffusion equations. Kinetic & Related Models, 2010, 3 (1) : 59-83. doi: 10.3934/krm.2010.3.59

[14]

Zheng Yin, Ercai Chen. Conditional variational principle for the irregular set in some nonuniformly hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6581-6597. doi: 10.3934/dcds.2016085

[15]

Akisato Kubo. Asymptotic behavior of solutions of the mixed problem for semilinear hyperbolic equations. Communications on Pure & Applied Analysis, 2004, 3 (1) : 59-74. doi: 10.3934/cpaa.2004.3.59

[16]

Tingting Su, Xinsong Yang. Finite-time synchronization of competitive neural networks with mixed delays. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3655-3667. doi: 10.3934/dcdsb.2016115

[17]

Xiaomeng Li, Qiang Xu, Ailing Zhu. Weak Galerkin mixed finite element methods for parabolic equations with memory. Discrete & Continuous Dynamical Systems - S, 2019, 12 (3) : 513-531. doi: 10.3934/dcdss.2019034

[18]

Lihua Min, Xiaoping Yang. Finite speed of propagation and algebraic time decay of solutions to a generalized thin film equation. Communications on Pure & Applied Analysis, 2014, 13 (2) : 543-566. doi: 10.3934/cpaa.2014.13.543

[19]

Jean-Daniel Djida, Juan J. Nieto, Iván Area. Nonlocal time-porous medium equation: Weak solutions and finite speed of propagation. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 4031-4053. doi: 10.3934/dcdsb.2019049

[20]

Marius Ghergu, Gurpreet Singh. On a class of mixed Choquard-Schrödinger-Poisson systems. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 297-309. doi: 10.3934/dcdss.2019021

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (6)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]